Alert archive / Kentucky / Tornado Warnings in 2001
Tornado Warning 17, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Nov 27, 2001, 12:17 AM CST for Muhlenberg County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 27, 2001, 12:17 AM CST (06:17 UTC)
- Expired
- Nov 27, 2001, 12:45 AM CST
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Muhlenberg County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 11:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
951 WFUS53 KPAH 270618 TORPAH KYC177-270645- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1217 AM CST TUE NOV 27 2001 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1245 AM CST * AT 1215 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED STRONG ROTATION WITHIN A STORM 7 MILES SOUTHWEST OF GREENVILLE...MOVING NORTHEAST AT 55 MPH. * THE TORNADO IS EXPECTED TO BE... OVER POWDERLY AT 1225 AM CST 3 MILES SOUTHEAST OF CENTRAL CITY AT 1230 AM CST IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3721 8736 3706 8721 3713 8689 3745 8710
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 26, 2:00 PM CST, 10 hours 17 minutes earlier.
Area forecast discussion, Nov 26, 2:00 PM CST, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CST MON NOV 26 2001 MIDDAY MESO ANALYSIS SHOWS ELEVATED CONVECTION FM NE AR WORKING ITS WAY INTO SEMO. KPAH/KLZK MOSAIC AND IR PICS SHOW HIEST REFLECTIVITIES AND COLDEST TOPS RESP...IN VCNTY OF WEAK VORT MAX EJECTING OUT OF DEEP SW FLOW. SURFACE WARM FRONT ARCS SE FM PARENT LOW IN PLAINS...AND SEPARATES DEEPEST MOISTURE/INSTABILITY TO SOUTH AND WEST FM STILL DRY/STABLE LOWER TROP BOUNDARY LAYER OVER PAH FA. MORNING BRIEFING HINTED AT OBSERVED TREND/POSSIBLE PREFERENCE FOR TAD SLOWER MODEL SOLUTIONS WITH DEVELOPING/APPROACHING SURFACE LOW/FRONT. MIDDAY INDICATIONS CONT TO SUPPORT THIS REASONING WITH SURFACE OBS SUPPORTING A LOW CENTERED IN SCNTL NE/NCNTL KS BORDER AREA...A SHAVE WEST OF SLOWEST MODEL (ETA) SOLUTION. AND ETA HAS TRENDED SLOWER THAN OTHER MODELS...AT LEAST SINCE 26/1200Z RUNS. WL THEREFORE TREND FCST TO SLOW SIDE WITH ETA OR EVEN SLOER BIAS. 60F PLUS TDS NOW INTO SRN AR...SHOULD NOT ARRIVE INTO PAH FA TIL AFT 27/00Z. WITH INSTABILITY AXIS CONFINED TO MOIST AXIS...ANTICIPATE SWODY1 THREAT PRIMARILY TO BE AN OVERNIGHT ONE...ALTHOUGH ISOLD ELEVATED CONVECTION WL REMAIN A THREAT THRU EARLY EVENING. PRIMARY THREAT...HOWEVER...WL BE ALONG/JUST AHEAD OF COLD FRONT...WHICH ETA SUGGESTS WL BE ENTERING WRN REACHES OF FA AROUND MIDNIGHT...OH RIVER AROUND 12Z TUE...DEPARTING TO EAST OF FA BY 18Z TUE. WITH TIMING OF BEST/DEEPEST MOISTURE AND INSTABILITY FM AROUND 03Z-09Z...BELIEVE HIEST SVR THREAT THEN OR SHORTLY THEREAFTER AS FRONT TAPS INTO IT (STILL BASICALLY AN OVERNIGHT EVENT). AFTER A LINGERING PCPN CHC TUE...FRONT WL STALL AS 2NDARY UPR VORTEX TAKES OVER...RESULTING IN BACKING UPR FLOW AND REDEVELOPMENT OF DEEP SWLYS INTO PAH FA. THIS WL RETURN DEEP AND ABUNDANT MOISTURE AND HELP INITIATE ANOTHER CHC PCPN TUE NIGHT-WED. MODEL SOUNDINGS SHOW DEEP WARM LAYER FM AROUND H9-H7...SUGGESTING DIMINISHING SNOW THREAT. ONLY NW CORRIDOR GRID POINTS MIGHT SEE ENOUGH SUSTENANCE OF SHALLOW COLD POOL NEAR SURFACE TO SUPPORT PERHAPS A MIXED PCPN TYPE...AND EVEN THIS IS QUESTIONABLE AS NEW ETA IS NOW KEEPING 1300M LINE TO OUR NW. WL THEREFORE ELIMINATE FOCUS ON SNOW AND DOWNPLAY EVEN MIXED SCENARIO...PREFERRING A LOW CHC WAIT/SEE APPROACH FOR BOTH GIVEN LATEST MODEL TRENDS. NUMERICAL GUIDANCE SHOWS GREAT VARIATIONS AFTER TONIGHT. GIVEN THE PRIMARY THEME OF FOLLOWING THE SLOWER...AND THUS WARMER MODEL SOLTIONS...WL TREND FCST NOS TOWARD THE APPLICABLE REGIME GIVEN THIS SLOW/WARM SOLUTION PRESUMPTION. THIS BASICALLY ELIMINATES MAV AND BECOMES A LARGELY COMPRISING PLAY BETWEEN THE FWC/FAN NOS. .PAH...NONE. HUMPHREY
In the hours before
Special weather statement, Nov 27, 12:12 AM CST, 5 minutes before
KYZ012-016-017-019>022-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1212 AM CST TUE NOV 27 2001 ...TORNADO WATCH NUMBER 832 HAS BEEN ISSUED FOR PORTIONS OF WESTERN KENTUCKY UNTIL 400 AM CST... THE TORNADO WATCH INCLUDES FOR THE FOLLOWING COUNTIES IN KENTUCKY... TRIGG...TODD...CHRISTIAN...CALLOWAY...HOPKINS...MUHLENBURG... MCLEAN...DAVIESS AT 1130 PM...A STRONG COLD FRONT WAS APPROACHING WESTERN KENTUCKY FROM THE WEST. IN ADDITION...MOIST AND UNSTABLE AIR HAD WORKED ITS WAY NORTHWARD INTO THE REGION DURING THE LATE EVENING HOURS MONDAY. THIS...COMBINED WITH THE APPROACHING COLD FRONT AND VERY STRONG WINDS ALOFT...PROMPTED THE TORNADO WATCH TO BE ISSUED. THE THE MAIN STORM THREAT WILL BE FROM STRONG THUNDERSTORM WIND GUSTS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. THE THREAT OF SEVERE WEATHER AND TORNADOES WILL END EARLY TUESDAY MORNING AS THE FRONT MOVES INTO THE REGION. PERSONS IN AND CLOSE TO THE WATCH AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TV...AND CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MEFFERT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 1:08 AM CST | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 37 min |
Nearby
Tornado Warnings in Kentucky, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.